zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Multiple bifurcations and periodic “bubbling” in a delay population model. (English) Zbl 1065.92035
Summary: The flip bifurcation and periodic doubling bifurcations of a discrete population model without delay influence is firstly studied and the phenomenon of Feigenbaum’s cascade of periodic doublings is also observed. Secondly, we explore the Neimark-Sacker bifurcation in the delay population model (two-dimensional discrete dynamical systems) and the unique stable closed invariant curve which bifurcates from the nontrivial fixed point. Finally, a computer-assisted study for the delay population model is also delved into. Our computer simulation shows that the introduction of delay effects in a nonlinear difference equation derived from the logistic map leads to much richer dynamic behavior, such as stable node $\to$ stable focus $\to$ lower-dimensional closed invariant curves (quasi-periodic solutions, limit cycles) or/and stable periodic solutions $\to$ chaotic attractor by cascading bubbles (the combination of potential period doubling and reverse period-doubling), the sudden change between two different attractors, etc.

92D25Population dynamics (general)
39A10Additive difference equations
37N25Dynamical systems in biology
Full Text: DOI
[1] Aroson, D. G.; Chory, M. A.; Hall, G. R.; Mcgehee, R. P.: Bifurcations from an invariant circle for two-parameter families of maps of the plane: a computer-assisted study. Commun math phys 83, 303-354 (1982) · Zbl 0499.70034
[2] Chow, S. N.; Hale, J. K.: Methods of bifurcations theory. (1996)
[3] Devaney, R.: An introduction to chaotic dynamical systems. (1986) · Zbl 0632.58005
[4] Hale, J. K.; Koçak, H.: Dynamics and bifurcations. (1993)
[5] Huang, L.; Peng, M. S.: Qualitative analysis of a discrete population model. Math acta scientia 19, No. 1, 45-52 (1999) · Zbl 0930.39013
[6] Yuri, A. Kuznetsov: Elements of applied bifurcation theory. (1998) · Zbl 0914.58025
[7] Peng, M. S.: Rich dynamics of discrete delay ecological models. Chaos, solitons and fractals 24, No. 5, 1279-1285 (2004) · Zbl 1082.39014
[8] Peng, M. S.; Bai, E. W.; Lonngren, K. E.: On the synchronization of delay discrete models. Chaos, solitons and fractals 22, No. 3, 573-576 (2004) · Zbl 1060.93543
[9] Peng, M. S.; Huang, L.: Asymptotic stability and oscillation in a discrete population model with nonlinearity. J. Beijing institute of tech. (Naturel edition, in chinese) 19, No. 2, 150-156 (1999) · Zbl 0946.92022
[10] Pounder, J. R.; Rogers, T. D.: The geometry of chaos: dynamics of a nonlinear second-order difference equation. Bull mathematical biol 42, 551-597 (1980) · Zbl 0439.39001
[11] Roger, T. D.; Clarke, B. L.: A continuous map with many periodic points. Appl math comput 8, 17-33 (1981) · Zbl 0475.39005
[12] Stone, L.: Period-doubling reversals and chaos in simple ecological models. Nature 363, 411-441 (1993)
[13] Thompson, J. M. T.; Stewart, H. B.: Nonlinear dynamics and chaos: geometrical methods for engineers and scientists. (1986) · Zbl 0601.58001
[14] Vandermeer, J. H.: Periodic ’bubbling’ in a simple ecological models: pattern and chaos formation in aquartic model. Ecol model 95, 311-317 (1997)